Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 14, NWS Jackson, MS

March 8, 2011Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 8, 2011, 6:02 PM CST for Lincoln County, Mississippi. It was in force for 118 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 6:02 PM CST (00:02 UTC)
Expired
Mar 8, 2011, 8:00 PM CST
In force
118 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 7:00 PM CSTFLASH FLOODBrookhaven, MSSEVERAL ROADS FLOODED AND ONE WATER RESCUE OF PERSON IN STALLED CAR
Mar 8, 7:25 PM CSTFLASH FLOODBrookhaven, MSCOUNTY WIDE FLOODING BEGINGING TO OCCUR ON LOWER-LYING COUNTY ROADS. CONDITIONS CONTINUE TO WORSEN.
Mar 8, 7:55 PM CSTFLASH FLOODBrookhaven, MSNUMEROUS RDS ACROSS THE COUNTY HAVE BEEN FLOODED WITH
Mar 8, 7:56 PM CSTHEAVY RAIN 2.75Brookhaven, MSREPORT JUST EAST OF BROOKHAVEN
Mar 8, 8:03 PM CSTHEAVY RAIN 3.75Brookhaven, MSREPORT FROM BROOKHAVEN EOC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
664 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WGUS54 KJAN 090002
FFWJAN
MSC085-090200-
/O.NEW.KJAN.FF.W.0014.110309T0002Z-110309T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...

* UNTIL 800 PM CST

* AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF LINCOLN    
  COUNTY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE 
  TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR...IN AREAS SOUTH
  OF BROOKHAVEN.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ENTERPRISE...WEST LINCOLN...VAUGHN...LOYD STAR AND EAST LINCOLN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3169 9063 3169 9024 3136 9025 3136 9063

$$

AEG
2 follow-up statements
741 
WGUS74 KJAN 090047
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CST TUE MAR 8 2011

MSC085-090200-
/O.CON.KJAN.FF.W.0014.000000T0000Z-110309T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-
647 PM CST TUE MAR 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
LINCOLN COUNTY...

AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF LINCOLN
COUNTY. THE STORMS WERE MOVING NORTHEAST AT 40 MPH...BUT ADDITIONAL
STORMS CONTINUED TO REDEVELOP AND MOVE ACROSS THE WARNED AREA.

RADAR INDICATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN 5 AND
645 PM FROM THE SOUTH SIDE OF BROOKHAVEN SOUTH ACROSS MUCH OF THE
THE REST OF LINCOLN COUNTY. ADDITIONAL THUNDERSTORMS WILL CONTINUE
TO PRODUCE HEAVY RAINFALL WHICH WILL LIKELY CAUSE FLASH FLOODING OF
LOW LYING AREAS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3169 9063 3169 9024 3136 9025 3136 9063

$$

AEG
094 
WGUS74 KJAN 090207
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST TUE MAR 8 2011

MSC085-090212-
/O.EXP.KJAN.FF.W.0014.000000T0000Z-110309T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-
807 PM CST TUE MAR 8 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LINCOLN COUNTY...

SHOWERS CONTINUED ACROSS LINCOLN COUNTY...BUT HAVE WEAKENED AND 
ARE NO LONGER PRODUCING HEAVY RAINFALL. EMERGENCY MANAGEMENT 
REPORTS THAT 3.75 INCHES OF RAIN HAS FALLEN THIS EVENING AT THE
EOC AND FLASH FLOODING WAS REPORTED EARLIER. HOWEVER...THE 
RAIN HAS DIMINISHED TEMPORARILY AND THEREFORE FLOOD WATERS ARE
RECEDING AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ARE
EXPECTED LATER THIS EVENING AND OVERNIGHT...AND THIS WILL LIKELY
CAUSE ADDITIONAL FLASH FLOODING.

LAT...LON 3169 9063 3169 9024 3136 9025 3136 9063

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 4:41 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 8, 4:41 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST TUE MAR 8 2011

.DISCUSSION...

HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL ANTICIPATED
THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL
ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND
WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL
MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

&&

.HYDROLOGY...

VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND INCREASINGLY
DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL RATES IN TSTM
ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS. DEEP LAYER
WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT AND WILL
SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH RES WRF
OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF RAINFALL SOUTH
OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE ARE SOME
INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS APPROACHES
AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA LATER THIS
EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED THERE. THE
OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH FLOOD WATCH
NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND AMOUNTS HAVE
BEEN BEEFED UP A BIT AS WELL. /EC/

&&

PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/

THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO THE REGION
FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL MOVE INTO
THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW TEMPERATURES TO
BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN MARCH.
TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL BE
CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.

SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.

THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/

&&

.AVIATION...

DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY.  MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      59  78  38  64 / 100  91   5   0
VICKSBURG     61  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       59  69  40  60 / 100  46   2   0
GREENVILLE    58  64  38  58 / 100  20   4   0
GREENWOOD     57  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ030>033-
     037>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.

&&

EC/17/28
Hazardous weather outlook, Mar 8, 3:59 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Special weather statement, Mar 8, 3:38 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE MAR 8 2011

MSZ072-073-082220-
LAMAR MS-MARION MS-
338 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTH OF PINEBUR AT 337 PM CST...MOVING NORTH AT 45
MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON
ROADWAYS CAN BE EXPECTED. OVERFLOWING DITCHES AND CULVERTS IS ALSO
POSSIBLE.

PEOPLE IN EASTERN MARION AND WESTERN LAMAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

TORNADO WATCH 42 IS IN EFFECT UNTIL 8 PM.

7
Special weather statement, Mar 8, 4:01 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST TUE MAR 8 2011

MSZ042-043-048-082230-
HINDS MS-MADISON MS-YAZOO MS-
401 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES WEST OF BROWNSVILLE AT 400 PM CST...MOVING NORTHEAST
AT 45 MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER IS
LIKELY. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE.

PEOPLE IN SOUTH CENTRAL YAZOO...WEST CENTRAL MADISON AND NORTH
CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Mar 8, 4:48 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST TUE MAR 8 2011

MSZ044-082315-
LEAKE MS-
448 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES SOUTHWEST OF CARTHAGE AT 447 PM CST...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE
EXPECTED. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE.

PEOPLE IN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Local storm report, Mar 8, 5:19 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
03/08/2011                   MARION             MS   EMERGENCY MNGR

            WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
            NURSING HOME WITH SANDBAGGING OCCURRING.

&&
Special weather statement, Mar 8, 5:45 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CST TUE MAR 8 2011

MSZ028-029-032-090015-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
545 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 10 MILES SOUTHWEST OF EUPORA AT 545 PM CST...MOVING NORTHEAST
AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CHOCTAW...EAST CENTRAL MONTGOMERY AND WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Mar 8, 5:47 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST TUE MAR 8 2011

MSZ062-063-090005-
LINCOLN MS-LAWRENCE MS-
547 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ENTERPRISE AT 547 PM CST...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN NORTHERN LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:41 PM CSTSevere Thunderstorm WarningJANForrest, Lamar49 min
Mar 8, 6:42 PM CSTFlash Flood WarningJANForrest102 min
Mar 8, 7:01 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln20 min
Mar 8, 7:11 PM CSTFlash Flood WarningJANLamar, Marion84 min
Mar 8, 7:13 PM CSTFlash Flood WarningJANLawrence2 hr
Mar 8, 7:41 PM CSTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake8 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake9 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake4 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANAttala37 hr
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake7 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANHinds, Rankin8 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANCopiah, Simpson6 days
Mar 8, 8:29 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Mar 8, 8:30 PM CSTFlash Flood WarningJANCovington, Jefferson Davis2 hr
Mar 8, 8:34 PM CSTRiver Flood WarningJANNoxubee6 days
Mar 8, 9:00 PM CSTFlash Flood WarningJANSmith2 hr
Mar 8, 9:18 PM CSTRiver Flood WarningJANCovington, Jones48 hr
Mar 8, 9:23 PM CSTRiver Flood WarningJANForrest48 hr
Mar 8, 9:45 PM CSTFlash Flood WarningJANRankin, Simpson2 hr
Mar 8, 9:57 PM CSTFlash Flood Warning EmergencyJANJasper, Jones10 hr
Mar 8, 10:31 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren19 min
Mar 8, 10:32 PM CSTFlash Flood WarningJANCovington, Jefferson Davis118 min
Mar 8, 10:45 PM CSTAreal Flood WarningJANFranklin, Lawrence, Lincoln4 hr
Mar 8, 10:56 PM CSTSevere Thunderstorm WarningJANJasper, Smith35 min
Mar 8, 11:00 PM CSTFlash Flood WarningJANSmith2 hr
Mar 8, 11:32 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson73 min
Mar 8, 11:38 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo52 min
Mar 9, 12:02 AM CSTFlash Flood Warning EmergencyJANClarke, Lauderdale7 hr
Mar 9, 12:07 AM CSTSevere Thunderstorm WarningJANAdams23 min
Mar 9, 12:18 AM CSTFlash Flood WarningJANClaiborne, Jefferson, Warren3 hr
Mar 9, 12:28 AM CSTFlash Flood WarningJANAdams3 hr
Mar 9, 12:40 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren65 min
Mar 9, 12:41 AM CSTAreal Flood WarningJANCovington3 hr
Mar 9, 12:58 AM CSTSevere Thunderstorm WarningJANAdams47 min
Mar 9, 1:04 AM CSTFlash Flood WarningJANHinds, Madison, Yazoo3 hr
Mar 9, 1:32 AM CSTSevere Thunderstorm WarningJANCopiah, Madison, Rankin, Simpson, Smith43 min
Mar 9, 1:46 AM CSTTornado WarningJANRankin31 min
Mar 9, 2:02 AM CSTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson3 hr
Mar 9, 2:28 AM CSTFlash Flood WarningJANAttala, Choctaw, Lowndes, Noxubee, Oktibbeha, Winston3 hr
Mar 9, 2:36 AM CSTSevere Thunderstorm WarningJANRankin, Simpson, Smith39 min
Mar 9, 2:43 AM CSTFlash Flood WarningJANNewton, Scott, Smith3 hr
Mar 9, 3:03 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Simpson, Smith3 hr
Mar 9, 3:09 AM CSTFlash Flood WarningJANClaiborne, Jefferson2 hr
Mar 9, 3:19 AM CSTFlash Flood WarningJANKemper3 hr
Mar 9, 3:24 AM CSTFlash Flood WarningJANAdams2 hr
Mar 9, 3:59 AM CSTAreal Flood WarningJANHolmes, Yazoo4 hr
Mar 9, 4:07 AM CSTFlash Flood WarningJANLamar, Marion4 hr
Mar 9, 4:31 AM CSTRiver Flood WarningJANForrest62 hr
Mar 9, 4:31 AM CSTRiver Flood WarningJANCovington, Forrest52 hr
Mar 9, 4:35 AM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion25 min
Mar 9, 4:59 AM CSTTornado WarningJANJones16 min
Mar 9, 5:03 AM CSTFlash Flood WarningJANFranklin, Lawrence, Lincoln117 min
Mar 9, 5:17 AM CSTFlash Flood WarningJANForrest, Jones, Lamar3 hr
Mar 9, 5:47 AM CSTAreal Flood WarningJANNewton, Scott, Simpson, Smith3 hr
Mar 9, 6:23 AM CSTRiver Flood WarningJANLowndes3 days
Mar 9, 6:44 AM CSTRiver Flood WarningJANMadison, Yazoo10 days
Mar 9, 6:44 AM CSTRiver Flood WarningJANHinds, Warren9 days
Mar 9, 7:01 AM CSTAreal Flood WarningJANClarke, Lauderdale3 hr
Mar 9, 7:58 AM CSTAreal Flood WarningJANCovington, Jasper, Jones3 hr
Mar 9, 9:56 AM CSTAreal Flood WarningJANLowndes12 hr
Mar 9, 10:20 AM CSTRiver Flood WarningJANFranklin10 hr
Mar 9, 11:18 AM CSTRiver Flood WarningJANLawrence6 days
Mar 9, 11:21 AM CSTRiver Flood WarningJANSimpson69 hr
Mar 9, 11:40 AM CSTRiver Flood WarningJANMarion9 hr
Mar 9, 11:48 AM CSTRiver Flood WarningJANClarke70 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.